MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS
Model Number 8575
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter had an extra ring of plastic at the tip.A 6f runway vl3.5 catheter was selected for treatment, however, an extra ring of plastic at the tip was noted upon opening the device packaging.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Date of event: used (b)(6) 2022 (first day of the bsc aware date month) as the event date was not provided.
 
Additional Manufacturer Narrative
B3 date of event: used 01-apr-2022 (first day of the bsc aware date month) as the event date was not provided.The device was returned for analysis.The device was visually and microscopically examined.Inspection of the hub, strain relief, shaft and tip revealed kinks in the shaft 1.5cm and 7.5cm proximal of the tip.The tip was folded backward, and the braid was protruding through the pebax.The tip was unfolded during analysis and there was a tear at the crease where the tip was folded.Inspection of the remainder of the device found no other damage or defect.The tip being folded back gave the appearance of an extra ring of plastic but no foreign matter was found.
 
Event or Problem Description

Brand Name
RUNWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
FLEXTRONICS INTERNATIONL EUROPE B V
6201 america center drive
san jose CA 95002
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14256015
Report Number2134265-2022-04991
Device Sequence Number20139527
Product Code DQY
UDI-Device Identifier08714729478973
UDI-Public08714729478973
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K033441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model Number8575
Device Catalogue Number8575
Device Lot Number0060308083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown